Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 104, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2003, 9:44 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 9:44 PM CDT (02:44 UTC)
- Expired
- May 2, 2003, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Hempstead County, AR, Howard County, AR
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 030244
SVRSHV
ARC057-061-030345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT FRI MAY 2 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
HOWARD COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1045 PM CDT
* AT 943 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER NASHVILLE...MOVING SOUTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF BLEVINS AT 955 PM CDT
PERRYTOWN...5 MILES NORTHEAST OF HOPE AT 1005 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
HOWARD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1045 PM CDT.
LAT...LON 3418 9397 3404 9405 3390 9390 3352 9369
3352 9351 3392 9348
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:55 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 2, 4:55 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 455 PM CDT FRI MAY 2 2003 UPDATED ZONES FOR NEW SEVERE THUNDERSTORM WATCH #213 FOR MUCH OF NE TX. 15 ...PREVIOUS DISCUSSION... WEAK COLD FRONT ALIGNED JUST S OF TXK AND OSA. THIS FRONT COULD MEANDER A LITTLE FURTHER S AND THEN STALL OUT COMPLETELY. LOOKING FOR ACTIVITY ALONG AND AHEAD OF THE FRONT STARTING FOR THE MOST PART OVER THE ERN HALF OF THE AREA LATE THIS AFTERNOON ON INTO TONIGHT WHERE AFTERNOON HEATING HAS HELP TO AIDE IN CLOUD DEVELOPMENT. THIS FRONTAL AREA WILL ALSO BE A FOCUS FOR POSSIBLE SEVERE WEATHER ACTIVITY...WITH HAIL AND HIGH WINDS BEING THE MAJOR FACTOR. 18Z SOUNDING SHOWING CAPE/S GREATER THAN 3000 AND LI/S AROUND -9. THE STALLED FRONT WILL BE A FOCUS FOR THE DEVELOPMENT OF CONVECTION TO CONTINUE INTO SATURDAY AS IT BEGINS TO MOVE BACK NWD AS A WARM FRONT AND UPPER DISTURBANCES MOVE THROUGH THE NW FLOW. A SECOND FRONTAL SYSTEM WILL APPROACH BY LATE SUN WITH MODELS BRINGING THE DRY LINE FURTHER EWD IN TX...MOVING THE FRONT THROUGH THE MAJORITY OF THE AREA BY TUE. COULD BE AN INTERESTING SCENARIO SETTING UP FOR LATE SUN INTO MON. THEN LATE EXTENDED...THIS 2ND FRONT PROGGED TO STALL ACROSS C LA FOR THE LATTER HALF OF THE WEEK. 20 SHV 067/087 068/086 069 4222 MLU 067/087 068/087 069 4222 TXK 066/085 069/085 067 3223 TYR 065/086 070/086 068 4202 LFK 065/088 069/088 069 4202 .SHV...NONE.
Hazardous weather outlook, May 2, 12:00 PM CDT, 9 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20 CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Local storm report, May 2, 7:41 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
741 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 W BATTIEST OK TORNADO
05/01/03 MCCURTAIN F0 TORNADO OCCURRED FROM 4
MILES NW OF BATTIEST TO 2
MI SW OF BATTIEST. DAMAGE
CONSISTED OF TORN ROOF OFF
BARN...SHEET METAL
DAMAGE...AND FEW TREES
DOWN. REPORTED BY SPOTTER.
0815 PM BROKEN BOW OK TORNADO
05/01/03 MCCURTAIN F2 TORNADO OCCURRED FROM 5
MILES NW OF BROKEN BOW TO 8
MILES SE OF BROKEN BOW.
DAMAGE CONSISTED OF 2 HOMES
WITH SEVERE ROOF
DAMAGE...AND 30 TO 40 HOMES
WITH MINOR TO MODERATE ROOF
AND FRAME DAMAGE. ONE HOME
DESTROYED. NUMEROUS TREES
UPROOTED AND
SNAPPED...ALONG WITH
SEVERAL POWER POLES.
REPORTED BY NWS SURVEY.
03Special weather statement, May 2, 9:06 PM CDT, 38 minutes before
TXZ124>126-136>138-149>153-165>167-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 49 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 62 min |
| May 2, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 60 min |
| May 2, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 65 min |
| May 2, 11:14 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 2, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 65 min |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.